I have been on 5mg of Lexapro daily since October (almost 4 months) and after doing talk therapy and attacking my anxiety head on and with other means (aside from the medication) my doctor said I am ready to come off. She said I shouldn't feel much since I was on it for a short period of time and at such a low dose, but I'm a bit skeptical. My anxiety was really bad when I went on it and I experienced brutal side effects for about the first two-three weeks of taking it before feeling better. I have now been off the 5mg for four days and I am feeling fine. When and what side effects should I expect? I just want to prepare myself to deal with them. What have others experienced? I would rather not be on the medication as I am young and married and hoping to have children some day soon. I seem to be coping well with my talk therapy and strategies I have learned. Would love some input. Thanks!
Well it is a low dose, but the cessation still should have been gradual; every other day for a week, then skip 2 days then 3 then off.
Cold sweats, unsettled-ness, trouble sleeping, etc. Despite what i said above, do not start up again in a n effort to ward off and withdrawal, it will make it worse and exacerbate the process.
You can help yourself also by curbing sugar and artificial sweeteners, caffeine intake hydrate and a daily 30 minute walk.
Good for you for wanting off, a lot can be done w/o meds. Hang in there, keep in touch!
They aren't side effects because the medication is gone. They are withdrawal symptoms. You may not have any problem at all, if you haven't so far. I think I would have said cut in half first. You should not expect anything. Because when we expect things, they show up. Take every day at face value and see how you feel.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Feb 2011 • 5 answers
Posted 20 Mar 2011 • 2 answers
Posted 3 Jan 2015 • 3 answers
Posted 7 Feb 2016 • 4 answers
Posted 30 Aug 2016 • 2 answers